MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90073
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject balloon catheter was experiencing difficulty inflating and was noted to be leaking.Upon removal of the subject device, physician identified that the balloon had ruptured.The physician replaced the device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
It was reported that during the procedure, the subject balloon catheter was experiencing difficulty inflating and was noted to be leaking.Upon removal of the subject device, physician identified that balloon had ruptured.The physician replaced the device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the reported lot number was confirmed from the returned packaging.There were no visual anomalies noted to the device.During functional inspection, an attempt was made to inflate the subject balloon catheter, a leak was noted from the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the operator didn't test if the balloon was leaked and the device was not confirmed to be in good condition during preparation/prior to use on the patient.The device was returned and confirmed to be leaking through a hole in the balloon.It cannot be determined if the balloon was damaged during preparation or during advancement through the patient as it was not tested prior to use.As a result, a probable cause of procedural factors has been assigned to the reported and analyzed events, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
MERCI BGC 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9925234
Report Number3012931345-2020-00056
Device Sequence Number14235849
Product Code DQY
UDI-Device Identifier00815742000733
UDI-Public00815742000733
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/26/2020
Device Model Number90073
Device Catalogue Number90073
Device Lot Number0000020168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REBAR 27; SOLITARE AB 6*30
Patient Age63 YR